Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 174, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 1, 2015, 8:56 PM CDT for Pettis County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 1, 2015, 9:35 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:18 PM CDT | TSTM WND GST 0 | 2 S Sedalia, MO | ESTIMATED 55-60 MPH WINDS WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.9
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS53 KEAX 020156
SVREAX
MOC159-020245-
/O.NEW.KEAX.SV.W.0174.150702T0156Z-150702T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PETTIS COUNTY IN CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 853 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF SMITHTON...AND MOVING SOUTHEAST AT 15 MPH.
AT 824 PM...LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL 6 MILES
WEST-SOUTHWEST OF SEDALIA.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN PETTIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9308 3853 9318 3860 9332 3871 9332
3877 9306 3869 9306 3867 9305 3867 9306
3853 9306 3853 9307
TIME...MOT...LOC 0156Z 299DEG 14KT 3862 9314
HAIL...0.88IN
WIND...60MPH
$$
LEIGHTON3 follow-up statements
679
WWUS53 KEAX 020212
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT WED JUL 1 2015
MOC159-020245-
/O.CON.KEAX.SV.W.0174.000000T0000Z-150702T0245Z/
PETTIS MO-
912 PM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PETTIS COUNTY UNTIL 945 PM CDT...
AT 838 PM...LOCAL LAW ENFORCEMENT REPORTED STRAIGHT LINE WIND DAMAGE
4 MILES SOUTHWEST OF SEDALIA.
AT 911 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
SMITHTON...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PETTIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9318 3860 9332 3866 9332 3877 9306
3869 9306 3867 9305 3867 9306 3853 9306
TIME...MOT...LOC 0212Z 299DEG 14KT 3859 9307
HAIL...0.88IN
WIND...60MPH
$$
LEIGHTON011
WWUS53 KEAX 020223
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT WED JUL 1 2015
MOC159-020245-
/O.CON.KEAX.SV.W.0174.000000T0000Z-150702T0245Z/
PETTIS MO-
923 PM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PETTIS COUNTY UNTIL 945 PM CDT...
AT 910 PM...THE PUBLIC REPORTED STRAIGHT LINE WIND DAMAGE IN GREEN
RIDGE.
AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF SMITHTON...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3853 9318 3856 9325 3868 9306 3869 9306
3867 9305 3867 9306 3853 9306
TIME...MOT...LOC 0223Z 299DEG 14KT 3857 9302
HAIL...0.88IN
WIND...60MPH
$$
LEIGHTON501
WWUS53 KEAX 020235
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 PM CDT WED JUL 1 2015
MOC159-020245-
/O.CAN.KEAX.SV.W.0174.000000T0000Z-150702T0245Z/
PETTIS MO-
935 PM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PETTIS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 12 AM.
LAT...LON 3853 9318 3856 9325 3868 9306 3869 9306
3867 9305 3867 9306 3853 9306
TIME...MOT...LOC 0235Z 299DEG 14KT 3855 9297
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:25 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 1, 6:25 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT Wed Jul 1 2015
.DISCUSSION...
Issued at 359 PM CDT WED JUL 1 2015
Tonight:
Could be a very active evening as ingredients coming together for
supercells. Airmass has been gradually recovering from eastern KS
into far west central MO from this mornings convection. Warm front
or the old outflow boundary has lifted northeast through the KC
Metro area, which the operational models had depicted further south.
This more northern displacement is allowing 3000-4000 J/kg of MLCAPE
over east central/southeast KS to be advected into west central MO.
Certainly plenty of shear with 45kt of 0-6km shear to support
rotating updrafts. Of note is the decrease in the 0-1km shear down
to 15kt. However, the 12z and 18z NAM ramped that up to 30kt by 03z
and 06z over the far southwestern counties. Latest RUC has latched
onto the more northern location of the front with convection
initiating along the front over west central MO between 21z-23z
which is in the range of what we had been anticipating.
Should convection develop near the Missouri River as forecast the
initial activity would likely be severe and include all severe
elements. Storms should congeal into another complex of heavy rain
producing storms and likely track through the current Flash Flood
Watch.
Thursday - Friday:
The train of shortwaves embedded within the northwest flow will
continue to provide a threat for convection, more so on Thursday.
Satellite imagery showed the next upstream vorticity max dropping
southeast from southern Alberta. Weak high pressure building in from
WI into IA will help shield the eastern CWA from the majority of the
convection. Below average temperatures expected due to the
northeasterly boundary layer winds.
4th of July Weekend:
Looking like we could get away with at least one dry day, Saturday
more so than Sunday. The northwest flow will begin to flatten as an
upper trough glides across southern Canada. A gradual warmup also
expected.
Monday - Wednesday:
The unsettled and rainy pattern returns under a modified northwest
flow regime with embedded shortwaves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM CDT WED JUL 1 2015
Convection will be main concern this evening through around
03Z...warm front will focus these storms that will form around metro
Kansas City and continue to evolve towards the southeast through the
evening. These storms will be capable of producing isolated
tornadoes. KSTJ will have the least chance of convection as the front
is east and south of the KSTJ terminal. Rest of the evening after
storms move south and east will be VFR or MVFR overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
DISCUSSION...MJ
AVIATION...AdolphsonHazardous weather outlook, Jul 1, 4:59 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT WED JUL 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE HOLIDAY WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 1, 7:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FUNNEL CLOUD 1 W PLEASANT HILL 38.79N 94.29W
07/01/2015 CASS MO TRAINED SPOTTER
TRAINED SPOTTER REPORTING ROTATION AND FUNNEL CLOUD AT
HWY BB AND HWY 58.
&&
KBRONISLocal storm report, Jul 1, 8:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO SE PLEASANT HILL 38.79N 94.27W
07/01/2015 CASS MO TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON GROUND AT HWY 7 AND HWY 58.
&&
KBRONISLocal storm report, Jul 1, 8:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
833 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 5 SSE GREENWOOD 38.79N 94.31W
07/01/2015 CASS MO LAW ENFORCEMENT
2 TO 3 INCH TREE LIMBS REPORTED DOWN NEAR THE 24000 BLOCK
OF HWY 58, POSSIBLY DUE TO TORNADO
&&
LGLocal storm report, Jul 1, 8:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 6 WSW SEDALIA 38.68N 93.33W
07/01/2015 E1.00 INCH PETTIS MO LAW ENFORCEMENT
&&
LGLocal storm report, Jul 1, 8:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 6 WSW SEDALIA 38.68N 93.33W
07/01/2015 E1.00 INCH PETTIS MO LAW ENFORCEMENT
DEPUTY REPORTED NEAR THE INTERSECTION OF 32ND STREET AND
PRAIRIE ROAD
&&
LGLocal storm report, Jul 1, 8:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 2 W GREENWOOD 38.85N 94.38W
07/01/2015 M0.88 INCH JACKSON MO TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL REPORTED NEAR HIGHWAYS 291 AND
150
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:07 PM CDT | Special Weather Statement | EAX | Lafayette | 38 min |
| Jul 1, 7:17 PM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson | 43 min |
| Jul 1, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 47 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Jul 1, 7:59 PM CDT | Tornado Warning | EAX | Cass | 31 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 42 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 32 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 46 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Jul 1, 8:58 PM CDT | Tornado Warning | EAX | Cass | 32 min |
| Jul 1, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 51 min |
| Jul 1, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 43 min |
| Jul 1, 10:07 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 16 hr |
| Jul 1, 10:11 PM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jul 1, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Jul 1, 10:22 PM CDT | Tornado Warning | EAX | Henry | 38 min |
| Jul 1, 10:28 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 6 hr |
| Jul 1, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jul 1, 10:45 PM CDT | River Flood Warning | EAX | Howard | 31 hr |
| Jul 1, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 48 min |
| Jul 1, 11:58 PM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jul 2, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 41 min |
| Jul 2, 1:58 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 2, 6:46 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 41 hr |
| Jul 2, 1:59 PM CDT | Areal Flood Warning | EAX | Cass | 24 hr |
| Jul 2, 2:04 PM CDT | Areal Flood Warning | EAX | Pettis | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.